Jump to content
CrazyBoards.org

Wellbutrin/bupropion Fatigue?


Recommended Posts

My GP set me up wkth bupropion about five weeks ago. He had me take 100 mg 1x a day to start, after about three weeks we upped it to twice a day, Right now I guess it's been three weeks on the higher dose. With the foundation of the lower dose (instead of going from zero), I seem to be reaching an ok place, but I have had afternoon fatigue that is kicking my butt At about four, I cannot think straight and I have to sleep . This has been for the last four days, no matter when I wake up. Anyone gone through this, or is it a sign of the med not fitting? I was hoping the general energy increase would hit me, but really not so much. I also have RA, which causes extra fatigue, so I don't know how much is that aspect being more powerful than the meds. 

I take it at about 7, and then at about 2 or 2:30

  • Like 2
Link to comment
Share on other sites

I don't know if I have a choice in the matter for the type - I have to check my insurance prescription coverage to see if they would cover the other types. My doc is pretty good about prescribing on reasonable request.

 

3 hours ago, notloki said:

Wellbutrin is usually stimulating however 300 mg is the official standard daily dose

He offered to up the dose, but I was trying to be cautious since I hadn't been on this dose that long. I tend to be anxiety riddled, so he was trying the lowest possible beginning. I'm just baffled that I'm SO tired in the afternoon, feels like I took a sleeping pill level tired. Then I still can't sleep later - whether I push through and stay awake or give in and take a nap.

  • Like 1
Link to comment
Share on other sites

2 hours ago, Jumping Rabbit said:

I don't know if I have a choice in the matter for the type - I have to check my insurance prescription coverage to see if they would cover the other types. My doc is pretty good about prescribing on reasonable request.

 

He offered to up the dose, but I was trying to be cautious since I hadn't been on this dose that long. I tend to be anxiety riddled, so he was trying the lowest possible beginning. I'm just baffled that I'm SO tired in the afternoon, feels like I took a sleeping pill level tired. Then I still can't sleep later - whether I push through and stay awake or give in and take a nap.

I know pretty much exactly what that slump-like feeling feels like.  Is there any way you can split the dose, and take ... ie ... 1/2 of it in the AM, then maybe the other 1/2 a few hours later on (but not too close to when you go to sleep)?  This might cover you so you don't hit that slump too early in the day. 

I would talk to you pdoc about this first though.

Link to comment
Share on other sites

3 hours ago, melissaw72 said:

I know pretty much exactly what that slump-like feeling feels like.  Is there any way you can split the dose, and take ... ie ... 1/2 of it in the AM, then maybe the other 1/2 a few hours later on (but not too close to when you go to sleep)?  This might cover you so you don't hit that slump too early in the day. 

I would talk to you pdoc about this first though.

I can't split these because they are SR, alas. I don't have a pdoc - I live about four hours from one I would see, we have only one in my town and he has been known to have a big mouth. The downside of living in a remote area, not so many decent doctors (or docs at all). My GP is great if I tell him what I need.

Right now I take 100 mg in the morning and the other 100 at about 2:30 - that's part of why I'm confuzzled by the crash only an hour and a half after the second dose.

  • Like 1
Link to comment
Share on other sites

22 minutes ago, Jumping Rabbit said:

I can't split these because they are SR, alas. I don't have a pdoc - I live about four hours from one I would see, we have only one in my town and he has been known to have a big mouth. The downside of living in a remote area, not so many decent doctors (or docs at all). My GP is great if I tell him what I need.

Right now I take 100 mg in the morning and the other 100 at about 2:30 - that's part of why I'm confuzzled by the crash only an hour and a half after the second dose.

Oh ...  The Wellbutrin SR's are what I was referring to as the long acting ones.  Maybe ask pdoc to raise the dose?

(bold) Does your pdoc know this?

Link to comment
Share on other sites

1 hour ago, melissaw72 said:

Oh ...  The Wellbutrin SR's are what I was referring to as the long acting ones.  Maybe ask pdoc to raise the dose?

(bold) Does your pdoc know this?

I do not have a pdoc, I only have a general practitioner. No pdoc out here, I would have to drive four hours one way.

He suggested raising the dose, but I was afraid to do so before a full month to six weeks at this dose in case it was too much. With only 100 mg a day, I experienced insomnia that the clonipin wouldn't touch for about five days. I'm a teacher, afraid to end up like that again, it was very hard to function in the classroom.

Link to comment
Share on other sites

9 hours ago, Jumping Rabbit said:

I do not have a pdoc, I only have a general practitioner. No pdoc out here, I would have to drive four hours one way.

He suggested raising the dose, but I was afraid to do so before a full month to six weeks at this dose in case it was too much. With only 100 mg a day, I experienced insomnia that the clonipin wouldn't touch for about five days. I'm a teacher, afraid to end up like that again, it was very hard to function in the classroom.

Oh, ok ... sorry about that.  It sucks that a pdoc is a 4 hour drive away (not to mention the drive back home).  I'm glad you gdoc is able to help you.

I can kind of understand about being a teacher (I'm not one, but have known many) and how they need to really on the ball with things.  It would be very hard for me also to function in a classroom all day.

Edited by melissaw72
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...